Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 2, 2015, 7:55 PM EDT for 4 counties in Indiana. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2015, 7:55 PM EDT (23:55 UTC)
- Expired
- Apr 2, 2015, 8:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greene County, IN, Lawrence County, IN, Monroe County, IN, Owen County, IN
The radar
The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 8:30 PM EDT | HAIL 0.5 | Ellettsville, IN | RELAYED REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
143
WUUS53 KIND 022355
SVRIND
INC055-093-105-119-030045-
/O.NEW.KIND.SV.W.0003.150402T2355Z-150403T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
755 PM EDT THU APR 2 2015
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GREENE COUNTY IN SOUTHWEST INDIANA...
NORTHERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
MONROE COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHERN OWEN COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 845 PM EDT
* AT 753 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
BLOOMFIELD...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...SPENCER...SPRINGVILLE...MCCORMICKS CREEK STATE
PARK...AVOCA...HARRODSBURG...ELLETTSVILLE...FAIRFAX STATE
RECREATION AREA...STINESVILLE...WHITEHALL...SMITHVILLE...
BARTLETTSVILLE...INDIANA UNIVERSITY...HELTONVILLE...MONROE
RESERVOIR...CHARLES DEAM WILDERNESS...WOODVIEW HILLS AND
UNIONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3890 8688 3910 8710 3934 8689 3933 8641
3916 8637 3905 8637 3905 8633 3892 8630
3890 8668
TIME...MOT...LOC 2355Z 247DEG 34KT 3899 8671
HAIL...1.00IN
WIND...60MPH
$$
TDUD3 follow-up statements
010
WWUS53 KIND 030020
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
820 PM EDT THU APR 2 2015
INC093-030030-
/O.CAN.KIND.SV.W.0003.000000T0000Z-150403T0045Z/
LAWRENCE IN-
820 PM EDT THU APR 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAWRENCE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3899 8673 3918 8690 3934 8689 3933 8641
3916 8637 3905 8637 3905 8633 3900 8632
3899 8651 3899 8668 3899 8669
TIME...MOT...LOC 0020Z 243DEG 33KT 3920 8673
$$
INC055-105-119-030045-
/O.CON.KIND.SV.W.0003.000000T0000Z-150403T0045Z/
OWEN IN-MONROE IN-GREENE IN-
820 PM EDT THU APR 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GREENE...MONROE AND SOUTHEASTERN OWEN COUNTIES UNTIL 845 PM EDT...
AT 818 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
SPENCER...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...SPENCER...MCCORMICKS CREEK STATE PARK...HARRODSBURG...
FAIRFAX STATE RECREATION AREA...ELLETTSVILLE...WHITEHALL...
SMITHVILLE...STINESVILLE...INDIANA UNIVERSITY...MONROE RESERVOIR...
CHARLES DEAM WILDERNESS...WOODVIEW HILLS AND UNIONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3899 8673 3918 8690 3934 8689 3933 8641
3916 8637 3905 8637 3905 8633 3900 8632
3899 8651 3899 8668 3899 8669
TIME...MOT...LOC 0020Z 243DEG 33KT 3920 8673
HAIL...1.00IN
WIND...60MPH
$$
TDUD531
WWUS53 KIND 030032
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
832 PM EDT THU APR 2 2015
INC055-119-030042-
/O.CAN.KIND.SV.W.0003.000000T0000Z-150403T0045Z/
OWEN IN-GREENE IN-
832 PM EDT THU APR 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREENE AND
SOUTHEASTERN OWEN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3933 8668 3933 8641 3916 8637 3905 8637
3905 8633 3900 8632 3899 8650 3899 8668
TIME...MOT...LOC 0032Z 244DEG 35KT 3925 8659
$$
INC105-030045-
/O.CON.KIND.SV.W.0003.000000T0000Z-150403T0045Z/
MONROE IN-
832 PM EDT THU APR 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONROE COUNTY
UNTIL 845 PM EDT...
AT 831 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF BLOOMINGTON...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MONROE RESERVOIR...CHARLES DEAM WILDERNESS...WOODVIEW HILLS AND
UNIONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3933 8668 3933 8641 3916 8637 3905 8637
3905 8633 3900 8632 3899 8650 3899 8668
TIME...MOT...LOC 0032Z 244DEG 35KT 3925 8659
HAIL...1.00IN
WIND...60MPH
$$
TDUD345
WWUS53 KIND 030041
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
841 PM EDT THU APR 2 2015
INC105-030051-
/O.EXP.KIND.SV.W.0003.000000T0000Z-150403T0045Z/
MONROE IN-
841 PM EDT THU APR 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY WILL EXPIRE AT
845 PM EDT/745 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3933 8668 3933 8641 3916 8637 3905 8637
3905 8633 3900 8632 3899 8650 3899 8668
TIME...MOT...LOC 0041Z 244DEG 35KT 3929 8649
$$
TDUDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 7:51 PM EDT, 4 minutes earlier.
Area forecast discussion, Apr 2, 7:51 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 751 PM EDT THU APR 2 2015 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 330 PM EST THU APR 2 2015 UNSETTLED WEATHER WILL BE THE RULE THROUGH FRIDAY AND AGAIN AFTER THE WEEKEND. A COLD FRONT WILL MOVE SOUTH ACROSS CENTRAL INDIANA AND STALL ACROSS FAR SOUTHERN INDIANA LATE TONIGHT. THEN MODEL TRACK AN AREA OF LOW PRESSURE ACROSS THE OHIO VALLEY ON FRIDAY. THE WEEKEND WILL BE COOLER AND DRY AS HIGH MOVES SOUTHEAST ACROSS OUR REGION. IN THE LONG TERM A SOUTHWEST FLOW ACROSS WILL SET UP ACROSS OUR AREA WHICH WILL CAUSE OUR WEATHER TO BECOME UNSETTLED AGAIN AS A FRONTAL SYSTEM STALLS ACROSS THE MIDWEST AND A SERIES OF LOW PRESSURE SYSTEMS MOVE NORTHEAST ALONG THIS FRONT. && .NEAR TERM /TONIGHT AND FRIDAY/... ISSUED AT 330 PM EDT THU APR 2 2015 MAIN CONCERNS WILL BE POSSIBILITY OF SEVERE WEATHER THIS EVENING CENTRAL AND SOUTH AND HEAVY RAIN CONCERNS MAINLY SOUTH THROUGH FRIDAY. RADAR LOOPS INDICATED NUMEROUS THUNDERSTORMS WERE OCCURRING SOUTH OF OUR FORECAST AREA FROM EXTREME SOUTHEAST INDIANA SOUTH ACROSS KENTUCKY. THE SHOWERS AND THUNDERSTORMS WHICH WERE EARLIER ACROSS OUR REGION HAVE WORKED OVER THE AIRMASS ACROSS OUR REGION. BUT SOME CLEARING WAS OCCURRING OVER ILLINOIS AND THERE MAY BE A PERIOD OF SUNSHINE ACROSS OUR REGION WHICH MAY ALLOW THE AIRMASS TO DESTABILIZE SOME. MODELS INDICATE A COLD FRONT WILL PUSH SOUTHEAST ACROSS OUR REGION TONIGHT AND SHOWERS AND THUNDERSTORMS SHOULD INCREASE AHEAD OF THIS FRONT THIS EVENING. WILL GO WITH DEFINITE POPS OVER CENTRAL AND SOUTHERN SECTIONS TONIGHT AND HIGH CHANCE POPS ACROSS OUR NORTH. MODELS INDICATE NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTHERN INDIANA THIS EVENING AND SOME OF THESE MAY PRODUCE HEAVY RAINFALL. QPF AMOUNTS OF UP TO 3 INCHES ARE POSSIBLE OVER SOUTHEAST INDIANA TONIGHT THROUGH FRIDAY AND WILL ISSUE A FLOOD WATCH THROUGH FRIDAY FOR THOSE AREAS ALONG AND SOUTHEAST OF A GREENSBURG TO VINCENNES LINE. MODELS HINT THAT THERE MAY BE A LULL IN PRECIPITATION ACROSS NORTHERN SECTIONS LATER TONIGHT AS THE COLD FRONT MOVES INTO OUR SOUTH. WILL LOWER POPS OVER FAR NORTH TO LOW CHANCE POPS AND END MENTION OF THUNDER ACROSS OUR NORTH LATE TONIGHT. ON FRIDAY RAIN WILL INCREASE AGAIN ACROSS OUR ENTIRE REGION AS LOW PRESSURE TRACKS ACROSS THE OHIO VALLEY. SOME MODELS PRODUCE OVER AN INCH OF RAIN ACROSS OUR SOUTH FRIDAY. IN REGARDS TO TEMPERATURES WENT CLOSER TO THE WARMER MET NUMBERS TONIGHT DUE TO CLOUDS AND PRECIPITATION. ON FRIDAY SEVERAL MODELS INDICATE FALLING TEMPERATURES AS THE LOW PRESSURE SYSTEM TRACKING TO OUR SOUTH PULLS COLDER AIR INTO OUR REGION. WENT CLOSER TO THE COOLER MET TEMPERATURES ON FRIDAY. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... ISSUED AT 330 PM EDT THU APR 2 2015 BUFKIT AND MODEL SOUNDINGS INDICATE A PERIOD OF MIXED PRECIPITATION IS POSSIBLE ACROSS NORTHERN SECTIONS FRIDAY EVENING. WILL MENTION A PERIOD OF MIXED RAIN AND SNOW FRIDAY EVENING FROM LAFAYETTE TO MUNCIE AS 1000-850 MB THICKNESS WILL BE CLOSE TO 1300 METERS. OTHERWISE...MOST OTHER AREAS WILL SEE A CHANCE OF SHOWERS FRIDAY EVENING AND THEN DRY REST OF THE SHORT TERM. THE WEEKEND WILL BE COOL AND DRY AS HIGH PRESSURE MOVES SOUTHEAST ACROSS OUR REGION. MODEL SOUNDINGS INDICATE MOSTLY CLEAR SKIES SATURDAY THROUGH EARLY SUNDAY FOLLOWED BY INCREASING CLOUDS SUNDAY AFTERNOON. WENT CLOSE TO A MOS BLEND ON TEMPERATURES MOST PERIODS. LOWS WILL BE NEAR 30 SATURDAY MORNING AND MID TO UPPER 30S SUNDAY MORNING. HIGHS WILL BE FROM 50 TO 55 SATURDAY AND LOWER TO MIDDLE 60S ON SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ISSUED AT 223 PM EDT THU APR 2 2015 MODELS ARE CLOSE ENOUGH THAT THE SUPERBLEND INITIALIZATION WAS ACCEPTED FOR MOST ITEMS. CENTRAL INDIANA WILL REMAIN IN SOUTHWEST FLOW ALOFT THROUGH MUCH OF THE PERIOD...AND THIS WILL ALLOW A SURFACE FRONT TO MEANDER AROUND THE REGION DURING THE LONG TERM. CHANCES FOR RAIN AND TIMING OF RAIN WILL DEPEND ON EXACT FRONTAL LOCATION AND ANY UPPER IMPULSES IN THE SOUTHWEST FLOW...BOTH OF WHICH ARE TOO VARIABLE TO PIN DOWN THAT FAR OUT. WILL THUS STICK WITH SUPERBLEND AND ITS DAILY CHANCES FOR RAIN THROUGH THE PERIOD. TEMPERATURES WILL BOUNCE AROUND SOME DEPENDING ON WHERE THE SURFACE FRONT IS EACH DAY. && .AVIATION /DISCUSSION FOR THE 030000Z TAF ISSUANCE/... ISSUED AT 735 PM EDT THU APR 2 2015 REDEVELOPMENT OF CONVECTION UNDERWAY THIS EVENING...ASSOCIATED WITH THE COLD FRONT AND UPPER WAVE. CONVECTION PRETTY MUCH THROUGH KLAF...AND WILL BE OUT OF KHUF AND KIND IN THE NEXT COUPLE OF HOURS...HOWEVER ACTIVITY MAY LINGER ACROSS THE SOUTH AS MENTIONED IN PREVIOUS DISCUSSIONS SO WENT WITH -RA AND MENTION OF THUNDER (AT TIMES) MOST OF THE NIGHT AT KBMG. MORE WIDESPREAD RAIN WILL ARRIVE FRIDAY AS AN AREA OF LOW PRESSURE MOVES IN. GUIDANCE IS STILL POINTING TO AT LEAST MVFR CEILINGS AND/OR VISIBILITIES WITH THE EXCEPTION OF KLAF AS THEY MAY BE TOO FAR NORTH WHERE SLIGHTLY DRIER AIR SHOULD KEEP CEILINGS BETTER. THESE CONDITIONS WERE INCLUDED IN THE TAFS FOR FRIDAY. THERE IS ALSO A WEAK CHANCE FOR THUNDER MAINLY SOUTH OF THE I-70 CORRIDOR BUT DO NOT FEEL CONFIDENT ENOUGH AT THIS TIME TO INCLUDE ANY MENTION AT THIS TIME. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH FRIDAY EVENING FOR INZ061>065-067>072. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM...50 AVIATION...SMF VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Apr 2, 4:43 PM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 443 PM EDT THU APR 2 2015 INZ021-028>031-035>038-043-032045- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-VERMILLION- 443 PM EDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS AND HEAVY RAIN POSSIBLE. HAZARDS: GUSTY WINDS...SMALL HAIL...HEAVY RAIN AND LIGHTNING. TIMING: THIS EVENING AND TONIGHT. DISCUSSION: WIDESPREAD THUNDERSTORMS...SOME HEAVY RAIN PRODUCERS ARE EXPECTED THIS EVENING AND TONIGHT AS MOIST AND UNSTABLE AIR FEEDS NORTHWARD AHEAD OF A COLD FRONT AND VARIOUS UPPER DISTURBANCES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: WIDESPREAD SHOWERS...SOME WITH HEAVY DOWNPOURS ARE EXPECTED FRIDAY. ADDITIONAL STORMS ARE POSSIBLE FROM MONDAY THROUGH WEDNESDAY. IT IS TOO EARLY TO TELL IF THEY COULD BE SEVERE...BUT LIGHTNING IS A THREAT WITH ANY STORM. DISCUSSION: A COLD FRONT WILL CONTINUE TO DROP SOUTHEAST ACROSS CENTRAL INDIANA ON FRIDAY AND INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE. THIS WILL PRODUCE WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS THROUGH FRIDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE STARTING NEXT MONDAY AS ANOTHER FRONTAL BOUNDARY SETTLES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ039>042-044>049-051>057-060>065-067>072-032045- HAMILTON-MADISON-DELAWARE-RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN- GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- 443 PM EDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SEVERE THUNDERSTORMS AND HEAVY RAIN POSSIBLE. HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...HEAVY RAIN AND LIGHTNING. TIMING: SEVERE WEATHER THIS EVENING. HEAVY RAIN THIS EVENING AND TONIGHT. DISCUSSION: WIDESPREAD THUNDERSTORMS...SOME HEAVY RAIN PRODUCERS AND A FEW SEVERE ARE EXPECTED THIS EVENING AND TONIGHT AS MOIST AND UNSTABLE AIR FEEDS NORTHWARD AHEAD OF A COLD FRONT AND VARIOUS UPPER DISTURBANCES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: WIDESPREAD SHOWERS...SOME WITH HEAVY DOWNPOURS ARE EXPECTED FRIDAY. ADDITIONAL STORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY. IT IS TOO EARLY TO TELL IF THEY COULD BE SEVERE...BUT LIGHTNING IS A THREAT WITH ANY STORM. DISCUSSION: A COLD FRONT WILL CONTINUE TO DROP SOUTHEAST ACROSS CENTRAL INDIANA FRIDAY AND INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE. THIS WILL PRODUCE WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS THROUGH FRIDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE STARTING NEXT MONDAY AS ANOTHER FRONTAL BOUNDARY SETTLES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Apr 2, 7:05 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
705 PM EDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL 9 NE BLOOMINGTON 39.26N 86.40W
04/02/2015 M1.00 INCH MONROE IN TRAINED SPOTTER
&&
BHHLocal storm report, Apr 2, 7:30 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 PM EDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL OAKTOWN 38.87N 87.44W
04/02/2015 E1.50 INCH KNOX IN EMERGENCY MNGR
SIZE BASED ON PHOTO
&&
BHHLocal storm report, Apr 2, 7:36 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
736 PM EDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 1 N FREELANDVILLE 38.88N 87.31W
04/02/2015 E0.88 INCH KNOX IN EMERGENCY MNGR
RELAYED FROM FIRE CHIEF
&&
BHHLocal storm report, Apr 2, 7:40 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
740 PM EDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND GST 5 NE CUMBERLAND 39.83N 85.89W
04/02/2015 M53 MPH HANCOCK IN AWOS
WIND GUST WAS AT MOUNT COMFORT AIRPORT
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 11:56 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 9 days |
| Apr 2, 11:56 AM EDT | River Flood Warning | IND | Lawrence, Martin | 13 days |
| Apr 2, 11:56 AM EDT | River Flood Warning | IND | Lawrence, Martin | 8 days |
| Apr 2, 11:56 AM EDT | River Flood Warning | IND | Lawrence, Martin | 9 days |
| Apr 2, 11:56 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 14 days |
| Apr 2, 11:56 AM EDT | River Flood Warning | IND | Greene, Monroe, Owen | 5 days |
| Apr 2, 11:56 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 7 days |
| Apr 2, 11:56 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 6 days |
| Apr 2, 11:56 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 8 days |
| Apr 2, 11:56 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 18 days |
| Apr 2, 11:56 AM EDT | River Flood Warning | IND | Gibson, Knox | 18 days |
| Apr 2, 11:56 AM EDT | River Flood Warning | IND | Knox, Sullivan | 3 days |
| Apr 2, 11:56 AM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 11 days |
| Apr 2, 3:45 PM EDT | Flood Watch | IND | Bartholomew, Brown, Daviess, Decatur, Greene, Jackson and 5 more | 28 hr |
| Apr 2, 7:04 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Monroe, Morgan | 41 min |
| Apr 2, 7:12 PM EDT | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Martin, Sullivan | 48 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.